MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient''s date of birth unk a4): patient''s weight unk b7): other relevant history unk h3): the device has been returned to the manufacturer.The device evaluation and investigation are currently ongoing.H6): a conclusion for the reported event is not yet available.A supplemental mdr will be submitted upon the completion of the device evaluation and investigation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to noise on the lead/suspected fracture.A spectranetics lead locking device (lld) was inserted into the lead, with suture being used as well, to provide traction.Beginning with a spectranetics glidelight laser sheath, followed by an 11f tightrail rotating dilator sheath, a ''crunching'' sound was noted after several trigger actuations, and the tightrail stopped advancing.Upon removing the tightrail from the patient, it became stuck on the lead approximately 1-2 inches outside the body, and could not be removed.Therefore, the lead was cut, which removed the proximal portion of the lead with the tightrail intact.To remove the lead remnant, a cook medical bulldog lead extender and new suture were used as the traction platform, and a new 11f tightrail was used to successfully extract the rv lead with no reported patient harm.This report captures the 11f tightrail which became stuck on the rv lead, requiring intervention.
 
Additional Manufacturer Narrative
G3): the device evaluation and investigation were completed on 30nov2023.H3): the tightrail device was returned to the manufacturer, along with a portion of a lead and an lld.The tightrail shaft was cut approximately 24 inches from the proximal end.Visual inspection found heavy biologics noted in the distal tip, as well as around the lead and lld.The lead was present within the tightrail's shaft, extending 2 7/8 inches beyond the distal end, with suture and biologics wrapped around the lead.Additionally, the lld was observed inside the tightrail's shaft at the distal end, and the lld braid had been cut.The length of the tightrail shaft held a shape set, and slight audible crepitation could be heard along the length.During functional testing, the end cap was removed with slight force, and biologics were present on the hypotube.The drive shaft could be partially actuated, and the shaft did not appear to be herniated.Using a borescope, biologics were noted throughout the shaft.There was no design, process or use related failure identified.H6): based on the device evaluation and investigation, it has been determined that the failure was likely due to the excessive biologic buildup in addition to the lead and suture present within the shaft.Investigation findings code 180 added (code 3233 no longer applicable).Investigation conclusions codes 50 and 4310 added (code 11 no longer applicable).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18145316
Report Number3007284006-2023-00071
Device Sequence Number7609655
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)250725(10)FRK23G25A
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK23G25A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5024 RV PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LEAD LOCKING DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite